MAUDE Adverse Event Report: SYNTHES TRAUMA : ORTHOSPIN MAXFRAME AUTOSTRUT(TM) HEXAPOD STRUT - MEDIUM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES TRAUMA : ORTHOSPIN MAXFRAME AUTOSTRUT(TM) HEXAPOD STRUT - MEDIUM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 1100010-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: event occurred on an unknown date in 2023 d2: additional procode: osn.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date in 2023, the medium autostrut broke at the clavicle.There were no reported patient consequences, the patient did not experience any adverse event.No further information is available.This report is for a maxframe autostrut(tm) hexapod strut ¿ medium.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Note: the complaint device was evaluated and investigated by the manufacturing site: raynham.The device was not received for investigation.The issue may have been a customer torque issue.The issue was identified during product use.Checked the material coc and confirmed the proper material was used.Mechanical inspection of break area indicated parts in specification.Reference device was sent to metallurgy lab for failure assessment and identification.The conclusions report are as follows.¿the maxframe autostrut locking joint component was loaded beyond the material limit in bending caused by impingement with an unknown component during use resulting in a high stress, low cycle fatigue fracture initiation within the distal region of the threaded diameter.Evidence of impingement was observed between the locking joint component and the body of the autostrut further confirms the joint was stressed significantly during use.No evidence of material or manufacturing defects was observed.¿ the issue was resolved by replacing the strut.The complaint was observed and confirmed, but not replicated due to the mechanical nature.A similar failure has been observed and recreated in reference devices by applying excess torque to the device estimated at 15nm.A risk review was conducted of design and clinical risk management and the risk is captured risk analysis (fmea).Device functionality is damaged - device breakage.The occurrence rate is listed as a 2, meaning there is remote probability - ¿unlikely, but possible to occur in life of an item¿.The complaint stated there was no patient harm and the risk is within the occurrence rate.The risk document lists severity as a 3, meaning ¿results in injury or impairment requiring professional medical intervention¿.There was no patient impact in the case, therefore the risk document conservatively appropriately captures the risk.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the maxframe autostrut(tm)hexapod strut-med however the root cause cannot be established.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MAXFRAME AUTOSTRUT(TM) HEXAPOD STRUT - MEDIUM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES TRAUMA : ORTHOSPIN
13 hayezira st.
yoqneam 20667 20
IS  2066720
Manufacturer Contact
oren cohen
13 hayezira st.
yoqneam, PA 20667-20
IS   2066720
3035526892
MDR Report Key17859560
Report Number3015781803-2023-00031
Device Sequence Number12185621
Product Code KTT
UDI-Device Identifier10886982338587
UDI-Public(01)10886982338587
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K202810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1100010-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer10/31/2023
03/06/2024
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date10/31/2023
03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown